MAUDE Adverse Event Report: ARTHREX, INC. T10 HEXALOBE SHAFT, SOLID, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. T10 HEXALOBE SHAFT, SOLID, STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number T10 HEXALOBE SHAFT, SOLID, STRAIGHT
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/30/2022, it was reported by a distributor via sems that a ar-8950sd-10 t10 hexalobe shafts tip of the driver broke.This occurred during a case while putting a 2.7mm locking screw in the distal end of the plate, the tip of the screw driver broke within the screw.They noticed and tried to removed without success.No additional information provided.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-8950sd-10, t10 hexalobe shaft, solid, straight serial/batch number (b)(6) were received for investigation.Visual evaluation found that the devices hex tip was broken off.The fragments generated during the event were not returned for analysis.More in-depth visual evaluation found that the remaining hex tip was twisted.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
T10 HEXALOBE SHAFT, SOLID, STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16173478
Report Number1220246-2023-06127
Device Sequence Number4341322
Product Code LXH
UDI-Device Identifier00888867220010
UDI-Public00888867220010
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT10 HEXALOBE SHAFT, SOLID, STRAIGHT
Device Catalogue NumberAR-8950SD-10
Device Lot Number1392145
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown